MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX I.C. FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX I.C. FOLEY CATHETER
Model Number 0165SI24
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Chest Pain (1776)
Date of Event 05/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the 24 fr bardex ic foley catheter was not draining about 2 weeks after being changed.The user had cut the tip off and inflated balloon of the catheter but there was no obstruction found.Customer stated that one or two had happened using the catheter and two more were reported in patients home changes, where one was with lot number ngex487 and for the other they did not have the lot number.The user did few sleuthing like cutting the tip off and inflated balloon of the 2-week-old catheter where the balloon material had occluded the inner lumen of the catheter and no longer was draining.Per additional information received via email on (b)(6) 2021 customer stated that at least 7 patients had similar issues and all the patients had been using the 24 fr bardex ic foley catheters.Stated that the foley catheter quit draining.When the user attempted to irrigate, they could get water to flush in, but they could not get any to drain back out.The catheter drained fine only when they deflated the balloon for exchange.This had happened with patients getting exchanged in their home as well as for patients getting exchanged in the clinics.Most of the time, patients were noticing the issue about 2-3 weeks after the exchange.Also, customer stated that the lumen of the catheter was clearly shown to be blocking when they re-inflated the balloon that was removed from the patient after 2 weeks.Customer stated that the lot number reported in home changes was also the same lot number currently being used in the hospital.Per follow up via email on (b)(6) 2021, customer reported that they were only having issues with the 24 fr bardex catheters and the issues were with various lots.Each case happened at almost exactly 2 weeks after the catheter was inserted.Per additional information received on (b)(6) 2021 customer had another defective foley on (b)(6) 2021.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.No potential root could be concluded due to insufficient information.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: ''sterile: unless package is opened or damaged.Do not use if package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having petrolatum base.They will damage latex and may cause the balloon to burst.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Visually inspect the product for any imperfections or surface deterioration prior to use.Valve type: use luer slip syringe.Do not use needle.Recommended inflation capacities: - 3cc balloon: use 5cc sterile water - 5cc balloon: use 10cc sterile water - 30cc balloon: use 35cc sterile water to deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact an adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.'' h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the 24 fr bardex ic foley catheter had not drained for about 2 weeks after being changed.The user had to cut the tip off and inflated balloon of the catheter but there was no obstruction found.Customer stated that one or two happened using the catheter and two more were reported in patients home changes, where one was with lot number ngex487 and for the other they did not have the lot number.The user did few sleuthing like cutting the tip off and inflated balloon of the 2-week-old catheter where the balloon material had occluded the inner lumen of the catheter and no longer was draining.Per additional information received via email on 02apr21, customer stated that at least 7 patients had similar issues and all the patients had been using the 24 fr bardex ic foley catheters.Stated that the foley catheter quit draining.When the user attempted to irrigate, they could get water to flush in, but they could not get any to drain back out.The catheter drained fine only when they deflated the balloon for exchange.This had happened with patients getting exchanged in their home as well as for patients getting exchanged in the clinics.Most of the time, patients were noticing the issue about 2-3 weeks after the exchange.Also, customer stated that the lumen of the catheter was clearly shown to be blocking when they re-inflated the balloon that was removed from the patient after 2 weeks.Customer stated that the lot number reported in home changes was also the same lot number currently being used in the hospital.Per follow up via email on 14apr2021, customer reported that they were having issues with the 24 fr bardex catheters and the issues were with various lots.Each case happened at almost exactly 2 weeks after the catheter was inserted.Per additional information received on 21may2021, customer had another defective foley on (b)(6) 2021.

Brand Name
BARDEX I.C. FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key12003129
Report Number1018233-2021-03537
Device Sequence Number3589542
Product Code MJC
UDI-Device Identifier00801741016790
UDI-Public(01)00801741016790
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K910318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0165SI24
Device Catalogue Number0165SI24
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/21/2021
Supplement Date Received by Manufacturer08/04/2021
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;